Alert archive / California / Freeze Warnings in 2015
Freeze Warning 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this freeze warning at Nov 11, 2015, 2:41 PM PST for Santa Barbara County, California. It took effect at Nov 12, 2015, 1:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2015, 2:41 PM PST (22:41 UTC)
- In effect from
- Nov 12, 2015, 1:00 AM PST
- Expired
- Nov 11, 2015, 7:31 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961 WWUS76 KLOX 112241 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 241 PM PST WED NOV 11 2015 CAZ059-120645- /O.UPG.KLOX.HZ.A.0002.151112T0900Z-151112T1700Z/ /O.NEW.KLOX.HZ.W.0007.151112T0900Z-151112T1700Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 241 PM PST WED NOV 11 2015 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. * TEMPERATURES...TEMPERATURES WILL DROP TO BETWEEN 25 AND 28 DEGREES FOR AT LEAST TWO CONSECUTIVE HOURS EARLY TOMORROW MORNING AND MAY DROP BELOW 25 DEGREES IN SOME LOCATIONS BY DAYBREAK. * IMPACTS... CROPS... SENSITIVE PLANTS... OUTDOOR PETS... AND LIVESTOCK MAY BE KILLED BY FREEZING TEMPERATURES. EXPOSED PIPES MAY FREEZE OR BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES OF 28 DEGREES OR LESS FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. EXPOSED PIPES SHOULD BE WRAPPED TO KEEP THEM FROM BURSTING. && $$ CAZ038-120645- /O.NEW.KLOX.FZ.W.0013.151112T0900Z-151112T1700Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 241 PM PST WED NOV 11 2015 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. * TEMPERATURES...TEMPERATURES WILL DROP TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO CONSECUTIVE HOURS TOMORROW MORNING. * IMPACTS...CROPS... SENSITIVE PLANTS... OUTDOOR PETS... AND LIVESTOCK MAY BE KILLED BY FREEZING TEMPERATURES. EXPOSED PIPES MAY FREEZE OR BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ KJ/NN
1 follow-up statement
722 WWUS76 KLOX 120331 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 731 PM PST WED NOV 11 2015 ...AREAS OF HARD FREEZE WILL AFFECT THE ANTELOPE VALLEY ONCE AGAIN THURSDAY MORNING... ...AREAS OF FROST WILL AFFECT THE INTERIOR VALLEYS OF SAN LUIS OBISPO THURSDAY MORNING... ...FREEZE WARNING CANCELLED FOR THE CUYAMA VALLEY... .SUB-FREEZING CONDITIONS WILL OCCUR ONCE AGAIN ACROSS WIND PROTECTED AREAS OF THE ANTELOPE VALLEY EARLY THURSDAY MORNING. THE FREEZE WARNING THAT WAS ISSUED EARLIER TODAY FOR THE CUYAMA VALLEY HAS BEEN CANCELLED AS IT NOW LOOKS LIKE TEMPERATURES WILL STAY ABOVE 32 DEGREES THURSDAY MORNING. TEMPERATURES ACROSS MUCH OF THE INTERIOR SAN LUIS OBISPO COUNTY VALLEYS INCLUDING PASO ROBLES WILL BE AROUND 32 DEGREES EARLY THURSDAY MORNING. LOW TEMPERATURES SHOULD BE BE A BIT COOLER FOR EARLY FRIDAY MORNING ACROSS PORTIONS OF THE INTERIOR SAN LUIS OBISPO VALLEYS...THEREFORE A FREEZE WATCH WAS ISSUED VALID FOR EARLY FRIDAY MORNING. CAZ038-120445- /O.CAN.KLOX.FZ.W.0013.151112T0900Z-151112T1700Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 731 PM PST WED NOV 11 2015 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE FREEZE WARNING. LOW TEMPERATURES SHOULD ONLY LOWER TO AROUND 34 DEGREES ONCE AGAIN EARLY THURSDAY. SINCE THERE HAVE ALREADY BEEN TWO FROST ADVISORIES ISSUED FOR THE CUYAMA VALLEY THERE WILL BE NO PRODUCTS ISSUED. THERE COULD BE A FEW ISOLATED POCKETS WHERE LOW TEMPERATURES REACH AROUND 32 DEGREES. $$ CAZ059-121300- /O.CON.KLOX.HZ.W.0007.151112T0900Z-151112T1700Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 731 PM PST WED NOV 11 2015 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... * TEMPERATURES...TEMPERATURES WILL DROP TO BETWEEN 25 AND 28 DEGREES FOR AT LEAST TWO CONSECUTIVE HOURS EARLY TOMORROW MORNING AND MAY DROP BELOW 25 DEGREES IN SOME LOCATIONS BY DAYBREAK. * IMPACTS... CROPS... SENSITIVE PLANTS... OUTDOOR PETS... AND LIVESTOCK MAY BE KILLED BY FREEZING TEMPERATURES. EXPOSED PIPES MAY FREEZE OR BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES OF 28 DEGREES OR LESS FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. EXPOSED PIPES SHOULD BE WRAPPED TO KEEP THEM FROM BURSTING. && $$ CAZ037-121300- /O.NEW.KLOX.FR.Y.0014.151112T0900Z-151112T1700Z/ /O.NEW.KLOX.FZ.A.0004.151113T0900Z-151113T1700Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 731 PM PST WED NOV 11 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 33 AND 35 DEGREES FOR AT LEAST TWO CONSECUTIVE HOURS EARLY THURSDAY MORNING AND MAY DROP TO 32 DEGREES IN SOME ISOLATED LOCATIONS BY DAYBREAK. TEMPERATURES COULD POSSIBLY LOWER TO BETWEEN 29 AND 32 DEGREES EARLY FRIDAY MORNING THROUGH THE MID MORNING HOURS. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS WITH TEMPERATURES BETWEEN 33 AND 35 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. A FREEZE WATCH MEANS TEMPERATURES BETWEEN 29 AND 32 DEGREES OR LESS WILL BE POSSIBLE FOR AT LEAST TWO CONSECUTIVE HOURS. PROTECTIVE MEASURES TO SAVE OUTDOOR PLANTS MAY BE NEEDED. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ KAPLAN/KJ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this freeze warning went out at Nov 11, 1:55 PM PST, 46 minutes earlier.
Area forecast discussion, Nov 11, 1:55 PM PST, 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 155 PM PST WED NOV 11 2015 .SYNOPSIS... HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL BRING VERY DRY CONDITIONS AND GUSTY SANTA ANA WINDS TO THE REGION INTO THE WEEKEND. DAYTIME HIGHS WILL WARM TO ABOVE NORMAL THOUGH INTERIOR AREAS WILL REMAIN COLD AT NIGHT. LOW PRESSURE WILL BRING A SLIGHT CHANCE OF RAIN LATE SUNDAY INTO MONDAY AND A SHARP DOWN TURN IN TEMPERATURES. && .SHORT TERM (TODAY-SUN)... TEMPERATURES ARE WARMING NICELY TODAY AND MOST OF THE LOCATIONS THAT WERE BELOW FREEZING THIS MORNING ARE WARMER THAN THEY WERE TWENTY FOUR HOURS AGO. GUIDANCE SUGGESTS THAT THESE AREAS COULD EITHER BE A COUPLE OF DEGREES COLDER TONIGHT OR A COUPLE OF DEGREES WARMER... THE CONFUSION NO DOUBT EXACERBATED BY LOCALLY BREEZY WINDS. TWEAKED THE MIN TEMPERATURES FOR TOMORROW A BIT AND THIS RESULTED IN SOME LOCATIONS A DEGREE UP BUT GENERALLY SIMILAR TO THOSE OF YESTERDAY. WILL BE POSTING FREEZE WARNINGS WITH THE AFTERNOON PACKAGE. WINDS LOOK GOOD FOR COMING UP FRIDAY MORNING INTO SATURDAY WITH SOME LOCATIONS GETTING ELEVATED WINDS LATE ON THURSDAY. CURRENT STRENGTH IS ON THE WEAKER SIDE OF ADVISORY LEVELS. TEMPERATURES OVERALL WILL WARM INTO THE WEEKEND BEGINNING THURSDAY AFTERNOON AS THE OFFSHORE FLOW STRENGTHENS. AFTERNOON TEMPERATURES WILL BE NEAR NORMAL ON THURSDAY THEN ABOVE NORMAL FOR FRIDAY AND SATURDAY. THEY WILL DROP A BIT BUT REMAINING ABOVE NORMAL ON SUNDAY. SKIES SHOULD BE MOSTLY CLEAR. .LONG TERM (MON-WED)... A TROUGH MOVES INTO THE REGION LATE ON SUNDAY BRINGING CLOUDS TO THE ENTIRE REGION AND A SLIGHT CHANCE OF PRECIPITATION ON SUNDAY. I BROUGHT A SLIGHT CHANCE OF RAIN IN A LITTLE SOONER TO AREAS NORTH OF POINT CONCEPTION ON SUNDAY THAN WHAT HAD BEEN IN THE FORECAST. THE BEST CHANCE OF RAIN SOUTH OF POINT CONCEPTION COMES ON MONDAY AS THE FRONT MOVES THROUGH. TEMPERATURES WILL COOL AGAIN BUT NOT QUITE AS MUCH AS THIS MORNING. WARMER AND DRIER TUESDAY AND WEDNESDAY. && .AVIATION...11/1800Z... AT 1621Z...THERE WAS NO MARINE INVERSION AT KLAX. HIGH CONFIDENCE IN 18Z TAF PACKAGE. WITH OFFSHORE FLOW TAF SITES WILL REMAIN VFR THROUGH THE PERIOD. OFFSHORE FLOW WILL BE A BIT STRONGER LATE TONIGHT...AND NORTHEASTERLY WINDS WILL BE A BIT MORE WIDESPREAD. KLAX...HIGH CONFIDENCE IN 18Z TAF. VFR CONDS EXPECTED THROUGH THE PERIOD. LATE TONIGHT (AFTER 10Z)...THERE IS 20% CHANCE THAT EASTERLY WINDS AROUND 7 KNOTS COULD DEVELOP. KBUR...HIGH CONFIDENCE IN 18Z TAF. VFR CONDS EXPECTED THROUGH THE PERIOD. LATE TONIGHT (AFTER 10Z)...THERE IS A CHANCE OF MDT LLWS AND TURBULENCE. && .MARINE...11/200 PM. WIDESPREAD WINDS GUSTING TO 25 KNOTS ARE NOT EXPECTED IN THE COASTAL WATERS...HOWEVER ISOLATED GUSTS TO 25 KNOTS ARE POSSIBLE THIS EVENING IN THE OUTER WATERS. WILL MENTION LOCAL GUSTS TO 25 KNOTS BUT A SMALL CRAFT ADVISORY IS NOT EXPECTED TO BE NECESSARY. WINDS WILL DECREASE AFTER TONIGHT AND REMAIN RATHER LIGHT UNTIL FRIDAY MORNING. AT THAT TIME...THE NEAR COASTAL WATERS FROM POINT MUGU TO SANTA MONICA WILL INCREASE THROUGH AND BELOW PASSES AND CANYONS WITH THE POSSIBILITY OF SMALL CRAFT ADVISORY LEVEL WINDS. && .LOX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING (SEE LAXNPWLOX). FIRE WEATHER WATCH (SEE LAXRFWLOX). && PUBLIC...KJ AVIATION...SWEET MARINE...SWEET SYNOPSIS...SUKUP/KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 11, 6:00 AM PST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED NOV 11 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-121400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE AREAS OF FREEZING OR NEAR FREEZING CONDITIONS ACROSS THE WIND SHELTERED INTERIOR VALLEYS AND THE ANTELOPE VALLEY THROUGH MID MORNING TODAY. * FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY HARD FREEZE CONDITIONS ARE POSSIBLE ACROSS THE ANTELOPE VALLEY LATE TONIGHT INTO EARLY THURSDAY MORNING. GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND SOME VALLEY AND COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES LATE NIGHT THROUGH MORNING HOURS TONIGHT THROUGH SATURDAY. THE STRONGEST WINDS ARE EXPECTED FRIDAY MORNING. THE COMBINATION OF A PROLONGED PERIOD OF LOW RELATIVE HUMIDITIES WITH GUSTY WINDS AT TIMES WILL CREATE HEIGHTENED FIRE DANGER ACROSS VENTURA AND LOS ANGELES COUNTIES THURSDAY THROUGH SATURDAY. * FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FREEZE WATCH...............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 8:01 PM PST | Frost Advisory | LOX | 13 hr | |
| Nov 10, 8:01 PM PST | Freeze Warning | LOX | Santa Barbara | 13 hr |
| Nov 10, 8:21 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 6 hr | |
| Nov 11, 2:41 PM PST | Hard Freeze Warning | LOX | 18 hr |
Nearby
Freeze Warnings in California, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.